Alert archive / North Carolina / Gale Warnings in 2011

Gale Warning 11, NWS Newport/Morehead City, NC

April 27, 2011

NWS Newport/Morehead City, NC issued this gale warning at Apr 27, 2011, 5:30 PM EDT. It took effect at Apr 28, 2011, 8:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 5:30 PM EDT (21:30 UTC)
In effect from
Apr 28, 2011, 8:00 AM EDT
Expired
Apr 28, 2011, 9:25 PM EDT
In force
13 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WHUS72 KMHX 272130 AAA
MWWMHX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
530 PM EDT WED APR 27 2011

...GALE CONDITIONS WILL DEVELOP OVER THE OUTER WATERS NORTH OF
CAPE LOOKOUT ON THURSDAY MORNING WITH SMALL CRAFT CONDITIONS
EXPECTED ELSEWHERE...

.WINDS WILL INCREASE INTO THURSDAY AHEAD OF A STRONG COLD FRONT.
HAZARDOUS SEAS WILL CONTINUE TO BUILD TODAY AND TONIGHT...PEAKING
AT 8 TO 11 FEET THURSDAY ACROSS THE OUTER WATERS.

AMZ150-152-154-156-280830-
/O.UPG.KMHX.SC.Y.0051.000000T0000Z-110429T1200Z/
/O.NEW.KMHX.GL.W.0011.110428T1200Z-110429T0200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
530 PM EDT WED APR 27 2011

...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT
THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...25 TO 30 KNOTS TONIGHT...INCREASING TO 35 KNOTS OR
  HIGHER ON THURSDAY MORNING. WINDS WILL DIMINISH BELOW 25 KNOTS
  BY FRIDAY MORNING.

* SEAS...5 TO 8 FEET TONIGHT...BUILDING TO 8 TO 11 FEET ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-280830-
/O.EXT.KMHX.SC.Y.0051.000000T0000Z-110429T0900Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
530 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS WILL CONTINUE THROUGH 
  TONIGHT INCREASING TO 25 TO 30 KNOTS ON THURSDAY. A FEW GALE 
  FORCE GUSTS TO 35 KNOTS ARE LIKELY ON THURSDAY. WINDS WILL 
  SHIFT TO NORTHWEST AND DIMINISH BELOW 20 KNOTS BY FRIDAY 
  MORNING. 

* SEAS...SEAS 4 TO 8 FEET TONIGHT...PEAKING AT 7 TO 11 FEET
  THURSDAY. HIGHEST WAVES EXPECTED ACROSS THE OUTER WATERS. SEAS
  WILL SUBSIDE TO 3 TO 5 FEET FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-280830-
/O.CON.KMHX.SC.Y.0051.000000T0000Z-110429T0300Z/
ALBEMARLE SOUND-PAMLICO SOUND-
530 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
THURSDAY. 

* WINDS...SOUTH WINDS OF 20 TO 25 KNOTS WILL CONTINUE THROUGH 
  THURSDAY EVENING WITH A FEW GALE FORCE GUSTS TO 35 KNOTS 
  THURSDAY AFTERNOON. 

* SEAS...WAVES WILL BE 2 TO 4 FEET THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
634 
WHUS72 KMHX 280935
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 AM EDT THU APR 28 2011

...GALE CONDITIONS WILL DEVELOP OVER THE WATERS NORTH OF CAPE
LOOKOUT THIS MORNING WITH SMALL CRAFT CONDITIONS SOUTH OF CAPE
LOOKOUT...

.WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT.
HAZARDOUS SEAS WILL CONTINUE TO BUILD TODAY...PEAKING AT 8 TO 11
FEET THIS AFTERNOON ACROSS THE OUTER WATERS.

AMZ130-135-282100-
/O.UPG.KMHX.SC.Y.0051.000000T0000Z-110429T0300Z/
/O.EXB.KMHX.GL.W.0011.110428T1200Z-110429T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
535 AM EDT THU APR 28 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS THROUGH THIS EVENING...BECOMING WEST AND DECREASING
  OVERNIGHT. 

* WAVES...2 TO 3 FEET THROUGH THIS EVENING...SUBSIDING TO 1 TO 2
  FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-156-282100-
/O.CON.KMHX.GL.W.0011.110428T1200Z-110429T0200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
535 AM EDT THU APR 28 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS...SOUTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO AROUND
  35 KNOTS THROUGH THIS EVENING...BECOMING WEST AND DECREASING
  OVERNIGHT. 

* SEAS...SEAS 5 TO 8 FEET EARLY THIS MORNING WILL BUILD TO 8 TO 11
  FEET THIS AFTERNOON...THEN SLOWLY SUBSIDE TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-282100-
/O.EXT.KMHX.SC.Y.0051.000000T0000Z-110429T2200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
535 AM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT FRIDAY. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS WILL BECOME SOUTHWEST THIS
  AFTERNOON. WINDS WILL BECOME WEST AND DIMINISH BELOW 20 KNOTS
  LATE TONIGHT. 

* SEAS...SEAS 5 TO 8 FEET THIS MORNING WILL BUILD TO 6 TO 9 FEET
  THIS AFTERNOON...THEN SLOWLY SUBSIDE TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
472 
WHUS72 KMHX 281930
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT THU APR 28 2011

...GALE CONDITIONS WILL CONTINUE OVER THE WATERS NORTH OF CAPE
LOOKOUT WITH SMALL CRAFT CONDITIONS SOUTH OF CAPE LOOKOUT THROUGH
THIS EVENING...

.STRONG WINDS WILL CONTINUE THROUGH THIS EVENING AHEAD OF A
STRONG COLD FRONT. HAZARDOUS SEAS WILL PEAK AT 7 TO 10 FEET
TONIGHT.

AMZ150-152-154-156-290200-
/O.CON.KMHX.GL.W.0011.000000T0000Z-110429T0200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
330 PM EDT THU APR 28 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS...SOUTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO AROUND
  40 KNOTS THROUGH THIS EVENING...BECOMING WEST AND DECREASING
  OVERNIGHT.

* SEAS...SEAS 7 TO 10 FEET TONIGHT WILL SLOWLY SUBSIDE LATE TONIGHT
  AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-290000-
/O.CON.KMHX.GL.W.0011.000000T0000Z-110429T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
330 PM EDT THU APR 28 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 
  KNOTS THROUGH THIS EVENING...BECOMING WEST AND DECREASING 
  OVERNIGHT. 

* WAVES...3 TO 4 FEET THROUGH THIS EVENING...SUBSIDING TO 1 TO 2
  FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-290900-
/O.CON.KMHX.SC.Y.0051.000000T0000Z-110429T2200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
330 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. 

* WINDS...SOUTHWEST WINDS 25 TO 30 KNOTS WILL CONTINUE THROUGH
  EARLY THIS EVENING. WINDS WILL BECOME WEST AND DIMINISH BELOW
  20 KNOTS LATE TONIGHT.

* SEAS...SEAS 6 TO 9 FEET THIS AFTERNOON WILL SLOWLY SUBSIDE
  TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
660 
WHUS72 KMHX 290125 AAA
MWWMHX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
925 PM EDT THU APR 28 2011

...SMALL CRAFT CONDTIONS WILL CONTINUE THROUGH THE OVERNIGHT...

AMZ150-152-154-156-291200-
/O.CAN.KMHX.GL.W.0011.000000T0000Z-110429T0200Z/
/O.EXB.KMHX.SC.Y.0051.000000T0000Z-110429T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
925 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SW WINDS 20 TO 25 KT...THEN BECOMING NW 15 TO 20 KT
  AFTER MIDNIGHT...DIMINISHING TO 10 TO 15 KT LATE.

* SEAS...SEAS 6 TO 10 FEET TONIGHT WILL SLOWLY SUBSIDE LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-290900-
/O.EXB.KMHX.SC.Y.0051.000000T0000Z-110429T0900Z/
ALBEMARLE SOUND-PAMLICO SOUND-
925 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT
FRIDAY. 

* WINDS...SW WINDS UP TO 20 TO 25 KT...THEN BECOMING W 15 TO 20 KT
  AFTER MIDNIGHT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-291200-
/O.EXT.KMHX.SC.Y.0051.000000T0000Z-110429T1200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
925 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WINDS...SW WINDS 20 TO 25 KT...BECOMING W 15 TO 20 KT OVERNIGHT.

* SEAS...SEAS 6 TO 9 FEET THIS EVENING WILL SLOWLY SUBSIDE TO
  UNDER 6 FEET BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Apr 27, 5:02 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 27, 5:02 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
502 PM EDT WED APR 27 2011

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND OVER THE AREA FROM OFFSHORE THROUGH
TONIGHT. A STRONG COLD FRONT WILL APPROACH FROM THE WEST THURSDAY
AND MOVE THROUGH THE WATERS THU NIGHT. HIGH PRESSURE WILL BUILD
OVER THE AREA FRIDAY AND SATURDAY...MOVING OFF THE COAST ON
SUNDAY. A COLD FRONT WILL APPROACH THE REGION ON MONDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
AS OF 3 PM WEDNESDAY...SHOWERS AND THUNDERSTORMS THAT BLOSSOMED
EARLIER IN THE DAY IN ASSOCIATION WITH A WEAK SHORTWAVE DIMINISHING
AND LIFTING OFF TO THE NORTHEAST. KEPT A 20 POP IN TO ACCOUNT FOR
A POTENTIAL STRAY SHOWER.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM THURSDAY/...
AS OF 3 PM WEDNESDAY...NOT A GOOD CHANCE OF PRECIP OVERNIGHT WITH
NO REEAL TRIGGER IN PLACE BUT CAN NEVER RULE OUT A STRAY SHOWER IN
THE VERY MOIST PRE-FRONTAL WITH STRONG SOUTHERLY WINDS OFF THE
WATER. CONTINUED 20 POP IN FCST TO ACCOUNT FOR THAT. IT WILL BE A
VERY BREEZY NIGHT IN THE STRONG FLOW AHEAD OF THE COLD FRONT.

EXPECT A SOLID BAND OF THUNDERSTORMS TO APPROACH THE AREA FROM THE
WEST ON THURSDAY AND MOST LIKELY PASS THROUGH THE REGION THURSDAY
AFTERNOON. INCREASED POPS TO CATEGORICAL FOR THE DAY. EXPECT SOME
BREAKS IN THE CLOUDS AHEAD OF THE STORMS WHICH COULD FURTHER
DESTABILIZE THE ATMOSPHERE...HOWEVER MID LEVEL LAPSE RATES ARE NOT
ALL THAT IMPRESSIVE AND COULD BE A LIMITING FACTOR IN SEVERE
WEATHER. A VERY MOIST BOUNDARY LAYER WILL HOWEVER YIELD
INCREASED CAPE OF 1000-2000. THE MAJOR FACTOR CONTRIBUTING TO THE
SEVERE THREAT FOR OUR AREA WILL BE THE VERY STRONG DEEP LAYER
SOUTHERLY FLOW AND SHEAR. THIS WILL COMPENSATE FOR THE LACK OF
STRONG THERMODYNAMICS. EVEN OUTSIDE THUNDERSTORMS IT WILL BE A
VERY WINDY AFTER NOON WITH STRONG WIND GUSTS UP TO 30 KT AT
TIMES. THE ATMOSPHERE WILL BE VERY MOIST WITH PRECIPITABLE WATER
ON THE ORDER OF 1.5-1.75 INCHES COULD BE SOME VERY HEAVY DOWNPOURS
BRINGING LOCALIZED FLOODING IN POOR DRAINAGE SPOTS...BUT FRONT
WILL BE PROGRESSIVE AND SHOULD NOT PRODUCE ANY WIDESPREAD
FLOODING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 345 WED...THE THREAT OF SEVERE WEATHER WILL DIMINISH
THURSDAY EVENING AS THE FRONT MOVES OFF THE COAST. WILL CONTINUE
TO CARRY A SLIGHT CHANCE AREA ALONG THE COAST AND OUTER BANKS FROM
LATE EVENING THROUGH 07Z FRIDAY. HIGH PRESSURE WILL BUILD BEHIND
THE FRONT FRIDAY AND BE COMPLETELY OVER OUR AREA ON SATURDAY. HIGH
PRESSURE WILL MOVE OFFSHORE ON SUNDAY AS SOUTHLY FLOW RETURNS.
ANOTHER COLD FRONT WILL APRROACHES THE TN/OHIO VALLEY MAY SET OFF
SCATTERED CONVECTION ON MONDAY. RAIN CHANCES WILL INCREASE ON
TUESDAY AS THIS COLD FRONT APPROACHES OUR AREA FROM THE WEST.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /06Z WED THROUGH 06Z THU/
AS OF 3 PM WEDNESDAY...WIDESPREAD BROKEN CU AND MVFR CONDITIONS
EARLY THIS AFTERNOON WILL DIMINISH LATER THIS AFTERNOON WITH LOSS
OF HEATING AND THE WEAK UPP SUPPORT. FELT MAV MOS GUIDANCE WAS
SIGNIFICANTLY OVERDONE ON THE IFR CEILINGS IN THE STRONG SOUTHERLY
FLOW OVERNIGHT. ALLOWED FOR SOME LOW CLOUDS TO DEVELOP...BUT ONLY
FORECASTED MVFR CONDITIONS IN THE TAF. EXPECT WIDESPREAD BROKEN CU
AHEAD OF THE FRONT TOMORROW AND MID AND HIGH CLOUDS INCREASING
FROM THE WEST AS THUNDERSTORMS APPROACH THE AREA. FELT THE BEST
CHANCE OF STORMS WOULD COME AFTER NOON SO DID NOT INCLUDE IN THE
TAF FORECAST AT THIS TIME. WINDS WILL BE VERY STRONG AND GUSTY
DURING THE DAY. EXPECT A SOLID LINE OF THUNDERSTORMS TO MOVE
THROUGH THE AREA DURING THE AFTERNOON BRINGING POTENTIAL FOR IFR
CONDITIONS AND SEVERE STORMS.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/
AS OF 350 PM WED...SEVERE WEATHER THREAT WILL END FROM THE WEST
IN THE EVENING AS THE FRONT MOVES OFF THE COAST. EXPECT VFR
CONDITIONS OVER THE WEEKEND AS HIGH PRESSURE BUILDS OUR AREA ON
FRIDAY. HIGH PRESSURE WILL MOVE OFFSHORE ON SUNDAY AS SOUTHLY FLOW
RETURNS. ANOTHER COLD FRONT WILL APRROACHES THE TN/OHIO VALLEY MAY
SET OFF SCATTERED CONVECTION ON MONDAY.

&&

.MARINE...
SHORT TERM/TODAY THROUGH THURSDAY/
AS OF 400 PM WEDNESDAY...MODELS IN PRETTY GOOD AGREEMENT IN SHORT
TERM AND USED A BLEND OF GUIDANCE...EDGING TOWADS HIGHER WIND SPEEDS OF
NAM AND LOCAL WRF. SCA CONDITIONS WILL CONTINUE OVERNIGHT WITH
SEAS BUILDING OVER 8 FEET IN MANY LOCATIONS. USED A MIXTURE OF WW3
AND LOCAL SWAN MODEL FOR WAVES. THURSDAY WILL BE A VERY WINDY AND
GUSTY DAY IN STRONG SOUTHERLY FLOW. EXPECT GUSTS TO GALE
FORCE IN ALL COASTAL WATERS....ESPECIALLY FROM CAPE LOOKOUT
THROUGH JUST NORTH OF OREGON INLET. WITH THAT IN MIND DECIDED TO
RAISE A GALE WARNING FOR THOSE WATERS FOR THE DAY ON THURSDAY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/ AS OF 400 PM WED...THE
FRONT WILL MOVE OFF THE COAST THURSDAY NIGHT AND CAN EXPECT WINDS
AND SEAS TO DECREASE OVERNIGHT AND FRIDAY AS HIGH PRESSURE MOVES
INTO THE AREA FOR THE WEEKEND. SMALL CRAFT CONDITIONS WILL END ON
FRIDAY MORNING AS SEA CONDITIONS GO BELOW 6 FEET. EXPECT GOOD
BOATING CONDITIONS OVER THE WEEKEND AS HIGH PRESSURE BUILDS OVER
OUR AREA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THURSDAY FOR AMZ130-135.
     GALE WARNING FROM 8 AM TO 10 PM EDT THURSDAY FOR AMZ150-152-
     154-156.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ158.

&&

SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...BM
AVIATION...RSB/BM
MARINE...RSB/BM
Hazardous weather outlook, Apr 27, 3:52 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EDT WED APR 27 2011

NCZ029-044>047-079>081-090>094-282000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
352 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A STRONG COLD FRONT SWEEPS
THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

NCZ098-282000-
ONSLOW-
352 PM EDT WED APR 27 2011

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A STRONG COLD FRONT SWEEPS
THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

NCZ095-104-282000-
CARTERET-OUTER BANKS HYDE-
352 PM EDT WED APR 27 2011

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A STRONG COLD FRONT SWEEPS
THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

NCZ103-282000-
OUTER BANKS DARE-
352 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THURSDAY...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   MODERATE RIP CURRENT RISK.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A STRONG COLD FRONT SWEEPS
THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

Nearby

Gale Warnings in North Carolina, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.